Alert archive / Indiana / Small Craft Advisories in 2022
Small Craft Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 31, 2022, 10:22 PM EDT. It took effect at Aug 1, 2022, 5:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2022, 10:22 PM EDT (02:22 UTC)
- In effect from
- Aug 1, 2022, 5:00 AM EDT
- Expired
- Aug 1, 2022, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
948 WHUS73 KIWX 010222 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1022 PM EDT Sun Jul 31 2022 LMZ043-046-011030- /O.NEW.KIWX.SC.Y.0049.220801T0900Z-220801T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1022 PM EDT Sun Jul 31 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT MONDAY... * WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots. Waves build to 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 AM to 2 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
369 WHUS73 KIWX 010750 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 350 AM EDT Mon Aug 1 2022 LMZ043-046-011600- /O.CON.KIWX.SC.Y.0049.220801T0900Z-220801T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 350 AM EDT Mon Aug 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots. Waves build to 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 AM to 2 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
974 WHUS73 KIWX 011459 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1059 AM EDT Mon Aug 1 2022 LMZ043-046-011800- /O.CON.KIWX.SC.Y.0049.000000T0000Z-220801T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1059 AM EDT Mon Aug 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Andersen/MJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 6:55 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 31, 6:55 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 655 PM EDT Sun Jul 31 2022 .SYNOPSIS... Issued at 230 PM EDT Sun Jul 31 2022 A cold front will bring a chance for scattered showers and storms on Monday. A few storms may produce gusty winds in the afternoon. Heat and humidity builds on Wednesday with afternoon peak heat indices reaching near 100 degrees. The next chance for rain and storms arrive Wednesday night into Thursday. && .SHORT TERM...(This Evening through Monday) Issued at 230 PM EDT Sun Jul 31 2022 Quiet wx will persist into this evening and the overnight with only an increase in cloud cover anticipated late tonight as moisture begins to advect in advance of an approaching cold front. A shortwave tracking east into the central/northern Great Lakes is still on target to push this cold front and potential pre-frontal trough through the area from nw to se tomorrow. Only a glancing blow of height falls, lacking upper jet support, cloud debris potentially limiting heating/destabilization, and quicker timing with focus on a leading theta-e axis may work to limit convective coverage/intensity for most locations as this system tracks through. Initial elevated activity may survive into nw IN/sw MI tomorrow morning, with better chances for afternoon surface based convection primarily relegated to areas along/east of I-69 if a CAMS consensus is to be believed. Confidence is low but did add some timing detail to higher mid chance PoPs during the day. Could see a few storms produce gusty winds and small hail in the afternoon (best chances mid-late PM in southern/eastern portions of the forecast area) given the potential for moderate buoyancy and weak deep layer shear. && .LONG TERM...(Monday Night through Sunday) Issued at 230 PM EDT Sun Jul 31 2022 Low level ridging will work in post-frontal into Monday night and Tuesday with quiet wx and brief lower humidity. Hot, humid and breezy conditions then quickly develop on Wednesday as the aforementioned frontal boundary lifts back north as a warm front later Tuesday night into Wednesday morning. A weak convective system may accompany this warm frontal passage, though confidence is low with better chances off to the north. If enough clearing occurs on Wednesday heat indices will easily make a run at 100 degrees as sfc dewpoints reach the low-mid 70s. The last several model cycles have come into much better agreement in sending a slow moving frontal boundary south into the area Wednesday night into Thursday. NBM continues to populate in rather high PoPs during these periods which seems reasonable given ample moisture pooling and weak ascent from mid level impulses dropping through on the northeast fringe of a Four Corners/Central Plains upper ridge. Models continue to struggle Friday into this weekend on where exactly the center of the building central CONUS upper ridge sets up and if a weak trough remains folded over in the vicinity on its fringe. Opted to hold close to the NBM given the uncertainty with temps slightly above normal and low/periodic PoPs retained. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 644 PM EDT Sun Jul 31 2022 VFR conditions to prevail for the overnight hours. A cold front starts to push across the area during the day day on Monday which will shift the winds out of the west. There is also a chance for scattered convection at the terminals during the middle part of the day. Have inserted a PROB30 group for this issuance as confidence on timing and occurrence is low. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 31, 4:56 AM EDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 456 AM EDT Sun Jul 31 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 456 AM EDT Sun Jul 31 2022 /356 AM CDT Sun Jul 31 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms are possible Monday. Excessive heat is possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-010900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 456 AM EDT Sun Jul 31 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Moderate risk for rip currents Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:53 PM EDT | Special Weather Statement | IWX | Putnam | 52 min |
Nearby
Small Craft Advisories in Indiana, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.